This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The use of colchicine and a statin together may slow down how quickly your liver processes and removes these drugs from your body.
What might happen:
You may experience muscle aches, tenderness, and weakness.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to decrease the dose of your statin or you may need to take a different statin. Tell your doctor if you experience muscle pain, tenderness, or weakness.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Justiniano M, Dold S, Espinoza LR. Rapid onset of muscle weakness (rhabdomyolysis) associated with the combined use of simvastatin and colchicine. J Clin Rheumatol 2007 Oct;13(5):266-8.
2.Hsu WC, Chen WH, Chang MT, Chiu HC. Colchicine-induced acute myopathy in a patient with concomitant use of simvastatin. Clin Neuropharmacol 2002 Sep-Oct;25(5):266-8.
3.Lescol (fluvastatin sodium) US prescribing information. Novartis Pharmaceuticals Corporation October, 2012.
4.Alayli G, Cengiz K, Canturk F, Durmus D, Akyol Y, Menekse EB. Acute myopathy in a patient with concomitant use of pravastatin and colchicine. Ann Pharmacother 2005 Jul-Aug;39(7-8):1358-61.
5.Tufan A, Dede DS, Cavus S, Altintas ND, Iskit AB, Topeli A. Rhabdomyolysis in a patient treated with colchicine and atorvastatin. Ann Pharmacother 2006 Jul-Aug;40(7-8):1466-9.
6.Atasoyu EM, Evrenkaya TR, Solmazgul E. Possible colchicine rhabdomyolysis in a fluvastatin-treated patient. Ann Pharmacother 2005 Jul-Aug; 39(7-8):1368-9.